Respiratory Disorders Expert Forum
Wierd throbbing in chest, excessive mucous
About This Forum:

This forum is for questions and support regarding lung and respiratory issues. such as: Allergies, Asthma, Bronchitis, Colds - Flu, Chronic Cough, COPD, Cystic Fibrosis, Emphysema, Fibrosis, Lung Abscess, Nasal Polyps, Pleurisy, Pneumonia, Sarcoidosis, Sinusitis, Tuberculosis.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Wierd throbbing in chest, excessive mucous

I've had excessive post nasal drip for years now. Not a problem during the day, but when I wake up, I cough and hack to bring up a lot of thicker yellowish phlegm. I'm 34, non-smoker, otherwise fine health. This only tends to be a morning problem, but lately some days I get this wierd internal throbbing sensation, almost vibrating. It's a wierd twitch that I feel in my chest but feels like it comes up to the back of my throat and makes me slightly clear my throat. Has anyone had this feeling? Also, this morning as I was heaving to bring up the "nights mucuous buildup" fresh blood was there. Would that be from the morning cough and trying to bring up this thick phlegm? After this mornings bout, there has been no blood in any of the post nasal drip, however when I blow my nose, there always seems to be some blood.
Related Discussions
251132_tn?1198082422
Postnasal drip is drainage from the nose and sinuses dripping down the back of the throat.  This can cause irritation of the throat and lungs.  The blood could be from the irritation or even be from a series of strong coughs.  A nasal wash helps remove mucus from the nose and sinuses.  This can temporarily reduce the postnasal drip and lessen the irritation.  A prescription nasal steroid spray decreases nasal swelling and mucus production.  This may prevent the postnasal drip and irritation.  To get the most out of a nasal steroid spray use it after doing a nasal wash.  A nasal steroid spray does not provide immediate relief of symptoms.  It may require several weeks of routine use to become effective.  Please read our Nasal Wash MedFact at http://www.nationaljewish.org/medfacts/nasal.html for more information about this technique.  Share this information with your doctor to see if you would benefit from this daily treatment.

If this weird sensation persists in your chest, please check with your doctor about other possible causes and the best treatment.
2 Comments
Blank
Avatar_n_tn
I would suggest you call your doctor to report the thicker, yellow mucous from your chest/throat.  It sounds like it may be an infection which needs treatment.  In addition, you may wish to be evaluated for allergies, particularly dust mite allergy which would contribute mucous building up while you're sleeping.  
You can read good info about allergies at www.NationalJewish.org, particularly their MedFacts and Understanding series.
Aloha,
Starion
Blank
Continue discussion Blank
This Forum's Experts
242587_tn?1355427710
David Tinkelman, M.D.Blank
National Jewish Health
Denver, CO
Blank
Request an Appointment
MedHelp Health Answers
Blank
Asthma Tracker
Asthma Tracker
Start Tracking Now
Blank
Allergy Tracker
Allergy Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
41 mins ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank